| Model Number |
1804250-38 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that during preparation of the 2.5x38mm xience skypoint stent delivery system (sds) after removal from the dispenser hoop, the hub of the sds was attempted to be connected to the indeflator when it was noted to be cracked.Another xience skypoint was used to connect to the same indeflator and completed the procedure.There was no device use or patient involvement.There was no clinically significant delay in the procedure.Returned device analysis identified that a portion of the hub, in line with the noted crack, was separated and not returned.The account confirmed the separation at the hub.It is unknown when it occurred, however, is possible that the separation occurred before the device was delivered to the hospital.No additional information was provided.
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported material separation and break (hub) were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported difficulties could not be determined.Factors contributing to a material separation or break include, but are not limited to, damage during manufacturing, interaction with accessory devices or inadvertent mishandling.In this case, it is possible the inflation device was over torqued while connecting the indeflator to the hub/port (sidearm) of the stent delivery system (sds), resulting in the reported break and material separation (hub), ultimately causing the noted leak/splash; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.